It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


What's most likely happening is that Concerta is wearing off just before 9 PM.

Amphetamines are actually a very devious type of drug. They give you loads of energy and an increased concentration while their effects last, yet when it wears off you will feel the effects of having used so much energy (a drug that turns you into Superman doesn't exist yet). This is primarily why your son is burning up calories.

Normally, when the drugs wear off the tiredness and appetite start to show themselves. However, your child goes to bed when that happens and as such isn't eating (and restoring the extra calories that were burned).

Concerta is a longer-lasting version of Ritalin, which creates problems such as this.
With Ritalin, you can control the administration of the drugs much better. You could take your morning dose and skip the noon dose, for example. You'd start feeling tired and hungry shortly afterwards. The tiredness is not that great, because you skipped the dose that would normally 'keep you going'.

Concerta starts to wear off at a specific time every day, however. Ussually 10 hours after taking the first dose.

I'd suggest trying Ritalin instead. It's the exact same substance, and can be controlled much better.
It is not true that Ritalin has more side-effects than Concerta, however. Concerta release itself slowly, which is why you don't get an immediate effect as with Ritalin. Both the drugs are identical for the remaining part.

Otherwise, tempt your son to eat just before he goes to bed. That's when the appetite should show itself in his case, and when you're sleaping you don't burn many calories, so they're their for the next day, so to speak.





All times are GMT -7. The time now is 04:38 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!